Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 4, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 7, 2014, 4:46 AM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2014, 4:46 AM EST (09:46 UTC)
- Expired
- Jan 8, 2014, 4:00 AM EST
- In force
- 23 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
225 WHUS72 KKEY 070946 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 446 AM EST TUE JAN 7 2014 GMZ031>035-042>044-052>055-072>075-071600- /O.NEW.KKEY.SC.Y.0004.140107T0946Z-140107T1600Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 446 AM EST TUE JAN 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR ALL COASTAL WATERS OF THE FLORIDA KEYS. * WINDS AND WAVES...NORTH TO NORTHEAST WINDS OF 25 TO 30 KNOTS WILL PREVAIL ACROSS AREA COASTAL WATERS THIS MORNING. SEAS AS HIGH AS 14 FEET ARE POSSIBLE ACROSS THE WESTERN FLORIDA STRAITS AND THE DEEPER GULF WATERS SURROUNDING THE DRY TORTUGAS. WINDS AND SEAS WILL BEGIN TO SUBSIDE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CLR
4 follow-up statements
789 WHUS72 KKEY 071539 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1039 AM EST TUE JAN 7 2014 GMZ031>035-042>044-052>055-072>075-072330- /O.EXT.KKEY.SC.Y.0004.000000T0000Z-140108T0900Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1039 AM EST TUE JAN 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS WILL PREVAIL ACROSS KEYS COASTAL WATERS. SIGNIFICANT WAVE HEIGHTS AS HIGH AS 13 FEET ARE POSSIBLE ACROSS THE WESTERN FLORIDA STRAITS AND THE DEEPER GULF WATERS SURROUNDING THE DRY TORTUGAS. WINDS AND SEAS WILL GRADUALLY SUBSIDE TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
928 WHUS72 KKEY 072110 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 410 PM EST TUE JAN 7 2014 GMZ031>035-042>044-052>055-072>075-080515- /O.CON.KKEY.SC.Y.0004.000000T0000Z-140108T0900Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 410 PM EST TUE JAN 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS WILL PREVAIL ACROSS KEYS COASTAL WATERS TONIGHT. SIGNIFICANT WAVE HEIGHTS AS HIGH AS 12 FEET ARE POSSIBLE ACROSS THE FLORIDA STRAITS. WINDS AND SEAS WILL GRADUALLY SUBSIDE TONIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
585 WHUS72 KKEY 080307 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1007 PM EST TUE JAN 7 2014 GMZ031>035-042>044-052>055-072>075-080900- /O.CON.KKEY.SC.Y.0004.000000T0000Z-140108T0900Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1007 PM EST TUE JAN 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS WILL PREVAIL ACROSS KEYS COASTAL WATERS TONIGHT. SIGNIFICANT WAVE HEIGHTS AS HIGH AS 12 FEET ARE POSSIBLE ACROSS THE FLORIDA STRAITS. WINDS AND SEAS WILL GRADUALLY SUBSIDE WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BWC
517 WHUS72 KKEY 080911 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 411 AM EST WED JAN 8 2014 GMZ033-034-042>044-052>055-072>075-081715- /O.EXP.KKEY.SC.Y.0004.000000T0000Z-140108T0900Z/ /O.NEW.KKEY.SC.Y.0005.140108T0911Z-140108T2200Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 411 AM EST WED JAN 8 2014 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAWK CHANNEL FROM OCEAN REEF TO HALFMOON SHOAL OUT TO THE FLORIDA REEF...THE STRAITS OF FLORIDA FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT TO 60 NM...AND THE GULF WATERS 20 TO 60 NM OUT FROM EAST CAPE SABLE TO CHOKOLOSKEE FLORIDA * WINDS AND WAVES...NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS WILL PREVAIL ACROSS KEYS COASTAL WATERS TONIGHT. SIGNIFICANT WAVE HEIGHTS AS HIGH AS 9 FEET ARE STILL POSSIBLE ACROSS THE FLORIDA STRAITS. WINDS AND SEAS WILL GRADUALLY SUBSIDE WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ031-032-035-081015- /O.EXP.KKEY.SC.Y.0004.000000T0000Z-140108T0900Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- 411 AM EST WED JAN 8 2014 ...SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE... NORTHEAST WINDS BETWEEN 15 AND 20 KNOTS ARE STILL EXPECTED ACROSS THESE WATERS...HENCE SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION. $$ DAF
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 11:18 PM EST, 5 hours 28 minutes earlier.
Area forecast discussion, Jan 6, 11:18 PM EST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1118 PM EST MON JAN 6 2014
.DISCUSSION...
A STRONG COLD FRONT SWEPT THROUGH THE FLORIDA KEYS LATE THIS
AFTERNOON AND EARLY THIS EVENING. AS EXPECTED...NORTH WINDS SURGED
RAPIDLY AND VIGOROUSLY BEHIND THE FRONT. SURFACE AIR MASS CHANGE WAS
IMMEDIATE. CURRENTLY...AIR TEMPERATURES HAVE FALLEN TO NEAR 60F IN
MOST ISLAND COMMUNITIES...A FULL 20 DEGREES BELOW THE AFTERNOON HIGH
TEMPERATURES TODAY. IT IS MUCH LESS HUMID AS WELL...WITH DEWPOINTS
DOWN IN THE LOWER 50S. STRONG TO GALE NORTH WINDS ARE BLOWING ACROSS
THE SERVICE AREA WITH HIGHEST WIND SPEEDS WEST OF THE SEVEN MILE
BRIDGE WHERE GALE WARNINGS ARE IN EFFECT FOR MARINE ZONES AND A WIND
ADVISORY IS IN EFFECT FOR THE LOWER KEYS - WEST END OF SEVEN MILE
BRIDGE TO KEY WEST. OVERCAST SKIES PREVAIL WITH LARGE PATCHES OF RAIN
EVIDENT OVER THE AREA THANKS TO THE PRESENCE OF THICK DECKS OF
ALTOSTRATUS...ALTOCUMULUS...STRATOCUMULUS...AND NIMBOSTRATUS CLOUDS
MOVING NORTHEASTWARD OVER THE SHALLOW LAYER OF COOL AIR. CONVECTIVE
CELLS HAVE MOVED SOUTH OF THE SERVICE AREA WITH THE FRONT...CLOSER
TO THE COAST OF CUBA.
FORECASTS HAVE BEEN UPDATED TO KEEP CLOUDY SKIES AND MEDIUM RAIN
CHANCES OVERNIGHT. RAIN MAY DECREASE IN COVERAGE TOWARD DAYBREAK AS
LARGE-SCALE FORCING DIMINISHES. TEMPERATURES SHOULD BOTTOM OUT IN THE
50S...RANGING FROM NEAR 50F AROUND OCEAN REEF/NORTH KEY LARGO TO
ABOUT 56F IN KEY WEST. THIS WILL BE THE COOLEST IT HAS BEEN HERE
SINCE FEBRUARY OF LAST YEAR.
A WIND ADVISORY HAS BEEN ISSUED FOR THE LOWER FLORIDA KEYS FOR NORTH
WINDS 25 TO 35 MPH WITH FREQUENT GUSTS NEAR 40 MPH OVERNIGHT. WINDS
SHOULD TURN NORTHEAST AND SLACKEN ON TUESDAY.
&&
.MARINE...
A GALE WARNING IS IN EFFECT FOR THE EXTREME SOUTHEASTERN GULF OF
MEXICO AND HAWK CHANNEL AND THE STRAITS OF FLORIDA FROM THE SEVEN
MILE BRIDGE THROUGH DRY TORTUGAS. A SMALL CRAFT ADVISORY IS IN EFFECT
FOR FLORIDA BAY...THE GULF WATERS NORTH OF THE MIDDLE KEYS...AND HAWK
CHANNEL AND THE STRAITS OF FLORIDA FROM OCEAN REEF TO THE WEST END OF
THE SEVEN MILE BRIDGE. A POWERFUL COLD FRONT WILL SLOW DOWN AS IT
APPROACHES CUBA OVERNIGHT. A PERIOD OF GALE-FORCE WINDS IS LIKELY
ACROSS PORTIONS OF FLORIDA KEYS COASTAL WATERS OVERNIGHT. A LARGE
AREA OF HIGH PRESSURE WILL MOVE NORTHEASTWARD OVER THE EASTERN UNITED
STATES WEDNESDAY AND WEDNESDAY NIGHT. THE HIGH THEN WILL MOVE OVER
THE WESTERN NORTH ATLANTIC THURSDAY. A RIDGE WILL EXTEND ACROSS THE
SOUTHEASTERN UNITED STATES THURSDAY NIGHT AND FRIDAY...SHIFTING
SOUTHWARD FRIDAY NIGHT AND SATURDAY.
&&
.AVIATION...
INITIAL IFR CONDITIONS AT BOTH ISLAND TERMINALS WILL SLOWLY IMPROVE
OVERNIGHT DUE TO MUCH COOLER AIR RUNNING OVER THE WARM WATERS
SURROUNDING THE KEYS. RAINFALL WILL NOT BE AN ISSUE BUT THERE WILL
BE AN EXTENDED PERIOD OF MODERATE TO STRONG CROSSWINDS THROUGH AT
LEAST 18Z. SOME MODERATE SHEAR IS POSSIBLE ABOVE 2K FEET AS WINDS
QUICKLY DECREASE WHILE TURNING SOUTH BETWEEN 2K AND 3K FEET...BUT
THIS DOES NOT MEET THE LLWS CRITERIA.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY UNTIL 4 AM EST TUESDAY FOR FLZ078.
GM...GALE WARNING UNTIL 4 AM EST TUESDAY FOR GMZ033>035-044-054-055-074-
075.
SMALL CRAFT ADVISORY UNTIL 4 AM EST TUESDAY FOR GMZ031-032-042-043-
052-053-072-073.
&&
PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....BWC
DATA COLLECTION.......PARKE
VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV
WWW.TWITTER.COM/NWSKEYWESTHazardous weather outlook, Jan 6, 4:25 PM EST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 425 PM EST MON JAN 6 2014 FLZ076>078-GMZ031>035-042>044-052>055-072>075-071100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 425 PM EST MON JAN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS OF THE WESTERN FLORIDA STRAITS AND OFFSHORE GULF OF MEXICO DUE TO FREQUENT WIND GUSTS NEAR 40 KNOTS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF FLORIDA BAY...HAWK CHANNEL...EASTERN FLORIDA STRAITS...AND THE NEARSHORE GULF OF MEXICO DUE TO SUSTAINED NORTHWEST TO NORTH SURFACE WINDS OF 25 TO 30 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL WATERS TUESDAY THROUGH WEDNESDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE ATLANTIC AND GULF OF MEXICO WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS THURSDAY MORNING. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME FOR THURSDAY AFTERNOON THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BS
In the hours before
Local storm report, Jan 6, 11:15 PM EST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1115 PM EST MON JAN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM NON-TSTM WND GST 8 SSE KEY LARGO 25.01N 80.38W
01/06/2014 M34.00 MPH GMZ052 FL C-MAN STATION
A WIND GUST OF 39 MPH...34 KNOTS...WAS REPORTED BY THE
C-MAN STATION LOCATED AT MOLASSES REEF LIGHT.
1045 PM NON-TSTM WND GST CUDJOE KEY 24.67N 81.50W
01/06/2014 M45.00 MPH LOWER KEYS IN MONR FL CO-OP OBSERVER
A WIND GUSTS OF 45 MPH...39 KNOTS...WAS REPORTED BY A
CWOP...CITIZEN WEATHER OBSERVER PROGRAM...INSTRUMENT ON
CUDJOE KEY.
1045 PM NON-TSTM WND GST 14 NW KEY WEST 24.71N 81.93W
01/06/2014 M43.00 MPH GMZ033 FL MESONET
A WIND GUST OF 37 KNOTS...43 MPH...WAS REPORTED BY THE
WEATHERFLOW INSTRUMENT LOCATED AT SMITH SHOAL LIGHT.
&&
COTTRILLLocal storm report, Jan 7, 1:37 AM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
137 AM EST TUE JAN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM NON-TSTM WND GST 8 SSE KEY LARGO 25.01N 80.38W
01/06/2014 M41 MPH GMZ052 FL C-MAN STATION
A WIND GUST OF 36 KNOTS OR 41 MPH...WAS RECORDED AT THE
C-MAN STATION AT MOLASSES REEF LIGHT.
1242 AM NON-TSTM WND GST 8 SSE KEY LARGO 25.01N 80.38W
01/07/2014 M40 MPH GMZ052 FL C-MAN STATION
A WIND GUST OF 35 KNOTS OR 40 MPH...WAS RECORDED AT THE
C-MAN STATION AT MOLASSES REEF LIGHT.
&&
AALBANESLocal storm report, Jan 7, 3:18 AM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
318 AM EST TUE JAN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM NON-TSTM WND GST 14 NW KEY WEST 24.71N 81.93W
01/07/2014 M40 MPH GMZ033 FL MESONET
A WIND GUST OF 35 KNOTS OR 40 MPH...WAS REPORTED BY THE
WEATHERFLOW INSTRUMENT LOCATED ON SMITH SHOAL LIGHT.
&&
AALBANESLocal storm report, Jan 7, 4:10 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
410 AM EST TUE JAN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 AM NON-TSTM WND GST 14 WNW KEY WEST 24.64N 81.98W
01/07/2014 M39 MPH GMZ035 XX MESONET
A WIND GUST OF 34 KNOTS OR 39 MPH...WAS REPORTED BY THE
WEATHERFLOW INSTRUMENT LOCATED ON SMITH SHOAL LIGHT.
&&
AALBANESThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 10:59 PM EST | Wind Advisory | KEY | Monroe | 5 hr |
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.